Semiclassical second microlocal propagation of regularity and integrable systems

András Vasy*, Jared Wunsch

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


We develop a second-microlocal calculus of pseudodifferential operators in the semiclassical setting. These operators test for Lagrangian regularity of semiclassical families of distributions on a manifold X with respect to a Lagrangian submanifold of T*X. The construction of the calculus, closely analogous to one performed by Bony in the setting of homogeneous Lagrangians, proceeds via the consideration of a model case, that of the zero section of T*Rn, and conjugation by appropriate Fourier integral operators. We prove a propagation theorem for the associated wavefront set analogous to Hörmander's theorem for operators of real principal type. As an application, we consider the propagation of Lagrangian regularity on invariant tori for quasimodes (e.g., eigenfunctions) of an operator with completely integrable classical hamiltonian. We prove a secondary propagation result for second wavefront set which implies that even in the (extreme) case of Lagrangian tori with all frequencies rational, provided a nondegeneracy assumption holds, Lagrangian regularity either spreads to fill out a whole torus or holds nowhere locally on it.

Original languageEnglish (US)
Pages (from-to)119-157
Number of pages39
JournalJournal d'Analyse Mathematique
Issue number1
StatePublished - Sep 2009

ASJC Scopus subject areas

  • Analysis
  • Mathematics(all)


Dive into the research topics of 'Semiclassical second microlocal propagation of regularity and integrable systems'. Together they form a unique fingerprint.

Cite this